MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported an intraocular lens (iol) cracked in the middle possibly due to the cartridge.The lens was removed and replaced without incident.Additional information is requested.There are two related reports for this event.This report addresses the iol, and another manufacturer report will be filed for the cartridge.
 
Additional Manufacturer Narrative
Product evaluation: and empty lens case returned along with secondary labels and questioner.No iol returned.Root cause: no root cause identified as no iol was returned for evaluation.Based on these investigation findings and the lack of sample, we are unable to determine a root cause for the reported complaint.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11660250
Report Number9612169-2021-00085
Device Sequence Number17028686
Product Code HQL
UDI-Device Identifier00380652332606
UDI-Public00380652332606
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.170
Device Lot Number21275809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; DUOVISC VISCOELASTIC SYSTEM; MONARCH III; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient Age70 YR